Alert archive / Massachusetts / Flash Flood Warnings in 2013

Flash Flood Warning 48, NWS Boston/Norton, MA

September 1, 2013Middlesex County, Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Sep 1, 2013, 8:57 AM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 5 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 8:57 AM EDT (12:57 UTC)
Expired
Sep 1, 2013, 2:00 PM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 9:07 AM EDTFLOODWellesley, MAA PART OF WASHINGTON STREET IS CLOSED DUE TO FLOODING. E CARS WERE STUCK IN FLOOD WATERS AT THE ROUTE 9 ROUTE 16 INTERSECTION.
Sep 1, 9:15 AM EDTFLOODFramingham, MAROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND IMPASSABLE
Sep 1, 9:15 AM EDTFLOODFramingham, MAROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND IMPASSABLE. SPEEN STREET AT COCHITUATE ROAD WAS FLOODED AND IMPASSABLE WITH A CAR STUCK IN THE FLOOD WATERS.
Sep 1, 9:27 AM EDTFLOODNeedham, MAROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND IMPASSABLE
Sep 1, 9:27 AM EDTFLOODNeedham, MAROUTE 128 WAS CLOSED IN BOTH DIRECTIONS AT EXIT 19 DUE TO FLOODING.
Sep 1, 9:27 AM EDTFLOODWellesley, MAGREAT PLAIN AVE 2 CARS STUCK IN FLOOD WATERS - WESTON RD 1 CAR STUCK
Sep 1, 9:27 AM EDTFLOODWellesley, MAGREAT PLAIN AVE EQUALS 2 CARS STUCK IN FLOOD WATERS - WESTON RD 1 CAR STUCK
Sep 1, 9:46 AM EDTFLOODWellesley, MAROUTE 9 EASTBOUND AT THE KINGSBURY TURNAROUND IS FLOODED AND IMPASSABLE. A CAR WAS STUCK IN FLOOD WATERS ON BROOK STREET.
Sep 1, 9:57 AM EDTFLOODWest Roxbury, MACAR STUCK IN FLOOD WATERS ON SPRING ST IN FRONT OF SHAWS SUPERMARKET
Sep 1, 10:13 AM EDTFLOODNorwood, MACAR STUCK IN SEVERAL FEET OF WATER AT THE NAHATAN STREET BRIDGE.
Sep 1, 10:18 AM EDTFLOODWellesley, MANUMEROUS BASEMENTS FLOODED
Sep 1, 12:16 PM EDTFLOODNatick, MACAR STUCK IN FLOOD WATERS ON SOUTH MAIN STREET.
Sep 1, 12:18 PM EDTFLOODWellesley, MABROOK STREET AND INGRAHAM ROAD WERE FLOODED AND IMPASSABLE.
Sep 1, 12:20 PM EDTFLOODNatick, MAFLOODING OCCURRED UNDER THE WILLOW BRIDGE.
Sep 1, 12:21 PM EDTFLOODWellesley, MAWELLESLEY AVENUE AT AMHERST ROAD WAS FLOODED.
Sep 1, 12:23 PM EDTFLOODWellesley, MAWORCESTER STREET WAS FLOODED AND IMPASSABLE IN THE VICINITY OF 981 WORCESTER.
Sep 1, 12:26 PM EDTFLOODNatick, MAROUTE 9 NEAR THE NATICK PD IS FLOODED AND IMPASSABLE. PEARL AND PLAIN STREETS WERE FLOODED AND IMPASSABLE WITH A CAR STUCK IN THE FLOOD WATERS.
Sep 1, 1:03 PM EDTFLOODWellesley, MAWASHINGTON STREET WAS CLOSED BETWEEN COTTAGE AND DOVER DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WGUS51 KBOX 011257
FFWBOX
MAC017-021-025-011600-
/O.NEW.KBOX.FF.W.0048.130901T1257Z-130901T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
857 AM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 1200 PM EDT

* AT 856 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOSTON...CAMBRIDGE...QUINCY...NEWTON...SOMERVILLE...FRAMINGHAM...
  WALTHAM...MALDEN...BROOKLINE...MEDFORD...REVERE...ARLINGTON...
  EVERETT...MARLBOROUGH...BRAINTREE...CHELSEA...NATICK...RANDOLPH...
  WATERTOWN...NEEDHAM...NORWOOD...WELLESLEY...MILTON...BELMONT...
  DEDHAM...WALPOLE...CANTON...SUDBURY...WINTHROP AND ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4235 7101 4239 7104 4239 7107 4234 7101
      4233 7105 4230 7105 4229 7102 4232 7100
      4220 7102 4216 7148 4219 7150 4219 7156
      4227 7155 4226 7151 4231 7148 4233 7149
      4233 7154 4236 7154 4243 7097

$$

KJC
2 follow-up statements
332 
WGUS71 KBOX 011341
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
941 AM EDT SUN SEP 1 2013

MAC017-021-025-011600-
/O.CON.KBOX.FF.W.0048.000000T0000Z-130901T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDDLESEX MA-SUFFOLK MA-NORFOLK MA-
941 AM EDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1200 PM EDT FOR
SOUTHEASTERN MIDDLESEX...SUFFOLK AND NORTHERN NORFOLK COUNTIES...

AT 938 AM EDT...TRAINED WEATHER SPOTTERS REPORTED NUMEROUS HIGHWAY 
AND ROAD CLOSURES DUE TO WATER INUNDATING THE ROADWAY...WITH SEVERAL 
CARS STUCK IN THE FLOOD WATERS. UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING CONTINUES.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
NEXT HOUR ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4235 7101 4239 7104 4239 7107 4234 7104
      4234 7101 4233 7105 4230 7105 4229 7102
      4229 7100 4220 7102 4216 7148 4219 7150
      4226 7151 4238 7137 4243 7097

$$

SIPPRELL
470 
WGUS51 KBOX 011540
FFWBOX
MAC017-021-025-011800-
/O.EXT.KBOX.FF.W.0048.000000T0000Z-130901T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1140 AM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
  SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 200 PM EDT

* AT 1134 AM EDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
  MOVING INTO AND/OR DEVELOPING ACROSS THE WARNED AREA PRODUCING 
  HEAVY RAIN WITH RAINFALL RATES ESTIMATED BY DOPPLER RADAR OF UP TO 
  ONE-INCH PER HOUR. 

* ALREADY UP TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE 
  WARNED AREA WHICH RESULTED IN NUMEROUS ROAD CLOSURES EARLIER IN 
  THE DAY. WHILE ROADS HAVE REOPENED...FLASH FLOODING WILL REMAIN A 
  POSSIBILITY WITH ANY ADDITIONAL HEAVY RAIN AND COULD RESULT IN THE 
  RECLOSURE OF ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE 
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY 
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND 
IMMEDIATELY. MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT 
DROWN.

&&

LAT...LON 4235 7101 4239 7104 4239 7107 4234 7104
      4234 7101 4233 7105 4230 7105 4229 7102
      4229 7100 4220 7102 4216 7148 4219 7150
      4226 7151 4238 7137 4243 7097

$$

SIPPRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 7:27 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 1, 7:27 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
727 AM EDT SUN SEP 1 2013

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY STRETCHING FROM NEW YORK STATE INTO NEW
ENGLAND WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN AT TIMES TODAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS
MAY BECOME MORE WIDESPREAD LATE TONIGHT INTO MONDAY AND EARLY
TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. DRIER...COOLER AND
MUCH LESS HUMID WEATHER ARRIVES MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

730 AM UPDATE...
VERY SUBTLE WAVE CONTINUES TO PUSH ACROSS THE REGION REGENERATING
SHOWERS AND THUNDERSTORMS THIS MORNING. INSTABILITY HAS SHIFTED
SOUTH COMPARED TO EARLIER THIS MORNING...AS FORECASTED BY THE
MODELS. MESO ANALYSIS SHOWERS THAT THERE IS STILL AT LEAST 500
J/KG OF ML CAPE ACROSS THE SOUTHERN PORTION OF THE REGION. K INDEX
STILL STRONG...AT 38 INDICATING GOOD MOISTURE INTO THE ATMOSPHERE.
AS TEMPS ARE IN THE 70S WITH THE DEWPOINTS IN THE UPPER 60S TO
LOW 70S...THIS HAS HELPED KEEP INSTABILITY VALUES HIGH AS WELL AS
MOISTURE. EXPECT STORMS TO CONTINUE TO TRIGGER THIS
MORNING...MAINLY ACROSS CT/RI AND SE MASS.

PREVIOUS DISCUSSION...

THIS AFTERNOON...

LOW CONFIDENCE FORECAST FOR THIS AFTERNOON GIVEN THE WEAK SYNOPTIC
SCALE FORCING ENVIRONMENT. THERE SHOULD BE A LULL IN THE CONVECTION
LATER THIS MORNING AS A LEAD SHORT WAVE /ALBEIT WEAK/ MOVES OFFSHORE
12Z-15Z. THEREAFTER DIFFICULT TO FIND A TRIGGER FOR NEW CONVECTION
THIS AFTERNOON. HOWEVER IT WON'T TAKE MUCH TO GENERATE TSTMS AS ALL
MODEL GUIDANCE INCLUDING THE GEFS AND ECMWF OFFERING CAPES 1200-
1800J/KG BY 18Z. THE WEAK MOIST CYCLONIC FLOW ALOFT COMBINED WITH
ANY LEFTOVER BOUNDARIES FROM CONVECTION EARLY THIS MORNING MAY BE
SUFFICIENT TO INITIATE NEW CONVECTION. IF SEABREEZE BOUNDARIES
DEVELOP THAT COULD BECOME A FOCUS FOR CONVECTION.

SO CONFIDENCE IS MODERATE TO HIGH ON NEW CONVECTION FIRING THIS
AFTERNOON BUT LOWER CONFIDENCE ON AREAL COVERAGE GIVEN WEAK SYNOPTIC
SCALE FORCING ENVIRONMENT. MAIN HAZARD WITH STORMS WILL BE
TORRENTIAL DOWNPOURS GIVEN HIGH PWAT AIRMASS /NEAR 2 INCHES/ AND
WEAK WINDS ALOFT YIELDING SLOW MOVING STORMS. THUS RISK FOR FLASH
FLOODING EXIST BUT CONFIDENCE LOW ON AREAL COVERAGE. THEREFORE HELD
OFF ON ISSUING A FLASH FLOOD WATCH. LATER SHIFTS WILL NEED TO
REEVALUATE.

ANOTHER WARM AND MUGGY DAY WITH DEW PTS IN THE U60S AND L70S. JUST
LIKE YESTERDAY AMOUNT OF SUNSHINE REMAINS UNCERTAIN. NEVERTHELESS
GIVEN THE WARM START THIS MORNING /LOW TO MID 70S/ ONLY A FEW HOURS
OF SUNSHINE WILL KICK TEMPS INTO THE LOW TO MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT AND MONDAY...

HIGHER AMPLITUDE SHORT WAVE MOVES ACROSS THE REGION. THIS WILL
PROVIDE STRONGER SYNOPTIC SCALE LIFT ALONG WITH INCREASING WIND
FIELDS ALOFT. THIS SHOULD YIELD MORE WIDESPREAD AND ORGANIZED
CONVECTION. THEREFORE LIKELY POPS FROM THE GFS AND NAM SEEM
REASONABLE.

HEAVY DOWNPOURS LIKELY WITH PWATS ABOUT +2 STD FROM CLIMO. LOW RISK
OF A FEW STORMS WITH STRONG WINDS AS WIND FIELDS ALOFT INCREASE.
THIS WILL HINGE ON MAGNITUDE OF INSTABILITY WHICH IS UNCERTAIN AT
THIS TIME RANGE GIVEN POTENTIAL CLOUD COVER FROM CONVECTION TONIGHT
INTO MON MORNING.

WARM AND HUMID CONDITIONS CONTINUE AS SOUTHERN NEW ENGLAND REMAINS
IN THE WARM SECTOR.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* HUMID WITH SHOWERS AND THUNDERSTORMS ON TUESDAY
* SEASONABLE AND LESS HUMID MID-WEEK
* DRY AND COOLER FOR THE END OF THE WEEK

CONFIDENCE LEVEL/MODEL GUIDANCE...
MODERATE CONFIDENCE IN OVERALL FORECAST. CONTINUE TO HAVE
INCREASING CONFIDENCE FOR THE TEMPERATURE ASPECT IN THE FORECAST.
MODERATE CONFIDENCE IN TIMING OF PRECIPITATION WITH HIGH
CONFIDENCE THAT PRECIP WILL OCCUR ON TUESDAY. THE LATEST MODEL
GUIDANCE SHOWS RELATIVELY GOOD AGREEMENT WITH THE LARGE-SCALE FLOW
THROUGH THE UPCOMING MEDIUM RANGE PERIOD. A BROAD TROUGH ACROSS
THE GREAT LAKES AND INTO THE NORTHEAST WILL BE ACCOMPANIED BY
OCCASIONAL COLD FRONTAL PASSAGES AND BRIEF PERIODS OF RAINFALL AND
COOLER TEMPERATURES. SEEMS THIS FLOW WILL BE PERSISTENT FOR
SOMETIME AS MODELS ARE NOT INDICATING A PATTERN CHANGE ANYTIME
SOON.

DETAILS...

TUESDAY...
CONVECTION WILL CONTINUE OVERNIGHT AS ELEVATED INSTABILITY
REMAINS ACROSS THE REGION AND SHOWALTERS DROP TO -4. THIS COMBINED
WITH DEWS ABOVE 70F WILL ALLOW FOR STORMS TO CONTINUE TO
REGENERATE . THE MAIN FORCING MECHANISMS...THE COLD FRONT...WILL
MOVE THROUGH SOUTHERN NEW ENGLAND ON TUESDAY. MAIN QUESTION IS THE
TIMING. MODELS HAVE SHIFTED MORE TOWARDS A SLOWER SOLUTION THEN
COMPARED TO LAST NIGHT. THEREFORE BELIEVE THAT THERE IS A CHANCE
FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ESP ACROSS THE EASTERN
HALF OF THE REGION. HEAVY SHOWERS ARE POSSIBLE WITH MAIN CONCERN
BEING NUISANCE FLOODING AS PWAT VALUES WILL BE 1.5 TO 2 INCHES.
MODERATE CONFIDENCE IN STRONG/SEVERE STORMS AS SHEAR VALUES
INCREASE BETWEEN 30-40KTS. INSTABILITY SHOULD REACH AROUND
1000-2000 J/KG AS DEWPOINTS WILL BE HIGH...HOWEVER LIMITING FACTOR
WILL BE CLOUD COVER. WILL NEED TO CONTINUE TO MONITOR.

WEDNESDAY...
COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY. WEAK SURFACE HIGH
PRESSURE WILL TRY TO PUSH INTO THE REGION ALLOWING FOR DRY WEATHER
AND COOLER DEWPOINTS.

THURSDAY THROUGH SATURDAY...
MODELS ARE INDICATING A POLAR FRONT WILL MOVE THROUGH ON THURSDAY
BRINGING SOME ISOLATED/SCATTERED SHOWERS. HAVE A LOWER CONFIDENCE
AS THERE IS A GOOD AMOUNT OF DRY AIR ACROSS THE AREA. BEHIND THIS
FRONT IS A MORE FALL LIKE AIRMASS BRINGING OVERNIGHT LOWS IN THE
40S AND HIGHS ONLY IN THE 60S WITH THURSDAY NIGHT/FRIDAY MORNING
HAVING THE BEST SHOT FOR THE COOLEST TEMPS. HIGH PRESSURE FILTERS
IN ON FRIDAY WITH TEMPS MODERATING BACK UP TO AVERAGE BY FRIDAY
AND SATURDAY.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...LOW CONFIDENCE ON ALL ASPECTS OF FORECAST. TAFS WERE
DERIVED FROM AN EVEN BLEND OF GFS AND NAM MODELS.

TODAY...TSTMS OVER WESTERN AND CENTRAL PORTIONS OF MA/CT WILL MOVE
SOUTHEAST TOWARD RI AND SOUTHEAST MA...THEN OFFSHORE AFTER 14Z. A
BRIEF LULL BEFORE NEW TSTMS FIRE AFT 16Z. LOW CONFIDENCE ON EXACT
AREAL COVERAGE OF TSTMS. MAIN THREAT WILL BE VERY HEAVY RAIN WITH
ANY GIVEN STORM. IFR CONDITIONS THIS MORNING SHOULD LIFT TO MVFR
AND POSSIBLY VFR THIS AFTERNOON...BUT BRIEFLY BACK TO MVFR IN
TSTMS.

TONIGHT...MORE TSTMS EXPECTED BUT LOW CONFIDENCE ON AREAL
COVERAGE. AGAIN MAIN THREAT WILL BE HEAVY RAIN. MODERATE TO HIGH
PROBABILITY OF IFR ACROSS RI AND EASTERN MA.

MONDAY...SHOWERS AND TSTMS COULD BE WIDESPREAD WITH HEAVY RAIN THE
MAIN HAZARD. IFR IN THE MORNING MAY LIFT TO MVFR AND PERHAPS VFR
DURING THE AFTERNOON.

KBOS TERMINAL...LOGAN WILL BE ON THE NW FRINGE OF TSTMS THIS
MORNING. AFTER 14Z TSTMS WILL BEGIN MOVING OFFSHORE. HOWEVER NEW
TSTMS WILL LIKELY DEVELOP BY THE AFTERNOON HOURS. HEAVY RAIN THE
MAIN HAZARD WITH ANY STORM.

KBDL TERMINAL...NEW TSTMS WILL LIKELY DEVELOP BY 14Z-15Z. HEAVY
RAIN THE MAIN HAZARD.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MONDAY NIGHT-TUESDAY...LOW CONFIDENCE
MAINLY FOR TIMING. MVFR CONDITIONS WITH LOCALIZED IFR IN
SHOWERS/TSTMS. PERIODS OF HEAVY RAINFALL WILL REDUCE VSBYS AS WELL.

WEDNESDAY-FRIDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY...

TSTMS WITH VERY HEAVY RAIN AND A FEW STRONGER STORMS WITH SMALL HAIL
LIKELY EARLY THIS MORNING ACROSS THE SOUTH COASTAL WATERS. STORMS
WILL BEGIN TO MOVE OFFSHORE AFTER 12Z. HOWEVER NEW TSTM WILL LIKELY
FORM OVER LAND THIS AFTERNOON. HEAVY RAIN/POOR VSBY MAIN THREAT THIS
AFTERNOON. MODEST SSW WIND AND WAVES CONTINUE.

TONIGHT AND MONDAY...

TSTMS MAY BECOME MORE WIDESPREAD/NUMEROUS THIS FORECAST PERIOD.
HEAVY RAIN AND GUSTY WINDS LIKELY. SSW WINDS AND WAVES CONTINUE.
REDUCED VSBY IN HEAVY RAIN AND PATCHY FOG.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

EXPECT SEAS TO REMAIN MOSTLY BELOW SCA THRESHOLDS THROUGH THE
PERIOD. LOW PROB FOR A FEW GUSTS TO 25 KTS ARE POSSIBLE TUES
AFTERNOON BEHIND THE COLD FRONT. OTHERWISE EXPECT WIND AND SEAS TO
BE BELOW SCA STARTING WEDNESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA/DUNTEN
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 1, 4:35 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EDT SUN SEP 1 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
435 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK
FOR ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY INTO
TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING
TO FLOODING. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
435 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 1, 4:17 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EDT SUN SEP 1 2013

MAZ017-020-RIZ002-004-005-010900-
NORTHERN BRISTOL-SOUTHERN BRISTOL-BRISTOL-EASTERN KENT-SOUTHEAST
PROVIDENCE-
417 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORM IN WEST CENTRAL PLYMOUTH...BRISTOL...
NORTHEASTERN KENT...BRISTOL AND SOUTHEASTERN PROVIDENCE COUNTIES...

AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANSTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS...WIND GUSTS UP TO 40 MPH AND
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...NEW BEDFORD...FALL RIVER...WARWICK...CRANSTON...
TAUNTON...EAST PROVIDENCE...DARTMOUTH...BRISTOL...SOMERSET...
BARRINGTON...SWANSEA...SEEKONK...REHOBOTH...WARREN...LAKEVILLE...
FREETOWN...DIGHTON AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4169 7148 4177 7148 4189 7098 4186 7097
      4182 7103 4178 7102 4179 7096 4170 7095
      4170 7118 4171 7118 4173 7122 4173 7126
      4170 7125 4169 7129 4172 7129 4179 7138
      4169 7137
TIME...MOT...LOC 0816Z 261DEG 27KT 4176 7143

NOCERA
Special weather statement, Sep 1, 5:30 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EDT SUN SEP 1 2013

MAZ019-022-011000-
EASTERN PLYMOUTH-BARNSTABLE-
530 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORM IN WEST CENTRAL BARNSTABLE AND EASTERN
PLYMOUTH COUNTIES...

AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOURNE...OR 9 MILES SOUTH OF PLYMOUTH...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...WAREHAM...SANDWICH AND BOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4165 7059 4171 7063 4171 7062 4172 7062
      4172 7064 4176 7060 4177 7064 4180 7062
      4180 7069 4182 7070 4190 7054 4184 7053
      4182 7054 4176 7048 4174 7041 4174 7032
TIME...MOT...LOC 0929Z 240DEG 21KT 4177 7057

DUNTEN
Local storm report, Sep 1, 8:18 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
818 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

&&

123
Local storm report, Sep 1, 8:21 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
821 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

&&

123
Special weather statement, Sep 1, 8:35 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
835 AM EDT SUN SEP 1 2013

MAZ013>016-011315-
SUFFOLK-SOUTHEAST MIDDLESEX-EASTERN NORFOLK-WESTERN NORFOLK-
835 AM EDT SUN SEP 1 2013

...STRONG THUNDERSTORM IN EASTERN MIDDLESEX...SUFFOLK AND NORTHERN
NORFOLK COUNTIES...

AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WELLESLEY...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...QUINCY...NEWTON...SOMERVILLE...WALTHAM...
BROOKLINE...REVERE...EVERETT...CHELSEA...WATERTOWN...NEEDHAM...
WELLESLEY...MILTON...DEDHAM...BELMONT...WINTHROP...WESTWOOD...WESTON
AND DOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4225 7130 4231 7133 4232 7131 4233 7127
      4236 7126 4242 7099 4234 7096 4236 7099
      4236 7102 4239 7107 4233 7099 4233 7105
      4230 7105 4233 7096 4233 7095 4229 7102
      4227 7097 4231 7096 4231 7095 4226 7095
TIME...MOT...LOC 1234Z 262DEG 11KT 4231 7127

KJC
Local storm report, Sep 1, 8:52 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
852 AM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING

0824 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            TIOGUE AVE - FLOODED AND IMPASSABLE

0834 AM     FLOOD            COVENTRY                41.68N  71.65W
09/01/2013                   KENT               RI   AMATEUR RADIO

            ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
            FLOOD WATERS

&&

123

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:00 PM EDTSpecial Weather StatementBOXWorcester45 min
Aug 31, 11:25 PM EDTSpecial Weather StatementBOXMiddlesex35 min
Sep 1, 1:27 AM EDTAreal Flood AdvisoryBOXHampden2 hr
Sep 1, 2:57 AM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester63 min
Sep 1, 4:06 AM EDTSpecial Marine WarningBOX24 min
Sep 1, 4:17 AM EDTSpecial Weather StatementBOXBristol43 min
Sep 1, 5:30 AM EDTSpecial Marine WarningBOX30 min
Sep 1, 5:30 AM EDTSpecial Weather StatementBOXBarnstable30 min
Sep 1, 8:35 AM EDTSpecial Weather StatementBOXSuffolk40 min
Sep 1, 8:44 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk61 min
Sep 1, 9:19 AM EDTSpecial Weather StatementBOXNorfolk41 min
Sep 1, 10:03 AM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth117 min
Sep 1, 12:48 PM EDTAreal Flood AdvisoryBOXMiddlesex, Suffolk117 min
Sep 1, 1:11 PM EDTAreal Flood AdvisoryBOXHampden, Worcester97 min
Sep 1, 1:41 PM EDTAreal Flood AdvisoryBOXWorcester2 hr
Sep 1, 1:45 PM EDTFlash Flood WarningBOXWorcester2 hr
Sep 1, 1:57 PM EDTAreal Flood WarningBOXMiddlesex, Norfolk, Suffolk3 hr
Sep 1, 2:36 PM EDTFlash Flood WarningBOXHampshire3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.